Texas, 2005

Hail in Texas, May 14, 2005

May 14, 2005 · NWS CRP · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 14, 8:00 PM CST, 25 minutes earlier.

Area forecast discussion, May 14, 8:00 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
900 PM CDT SAT MAY 14 2005

.UPDATE...THE DRT SOUNDING AND LAPS ANALYSIS INDICATE A VERY
UNSTABLE AIRMASS STILL RESIDING ACROSS THE WESTERN RIO GRANDE
PLAINS AND BACK INTO MEXICO.  THIS INSTABILITY AXIS ALONG WITH WK
FORCING FROM A 80-100 KT SUBTROPICAL JET TO THE SOUTH IS MAINLY
RESPONSIBLE FOR THE CURRENT CONVECTIVE CLUSTERS STRETCHING FROM 50
MILES TO THE WEST OF NORTHWEST WEBB COUNTY SEWD TWDS RIO GRANDE
CITY.  WL MAINTAIN CHC POPS FOR WEBB COUNTY WITH SLIGHT CHC POPS FOR
THE REMAINDER OF THE RIO GRANDE PLAINS FOR AT LEAST THE NEXT SEVERAL
HOURS.  BLV WITH THE LOSS OF DAYTIME HEATING...WK INFLOW INTO THESE
STORMS AND AN INCREASING CAP STRENGTH...THE OVERALL COVERAGE OF
STORMS WL DIMINISH QUICKLY AFTER MIDNIGHT.  LIGHT BOUNDARY LYR FLOW
WL PROMOTE FOG FORMATION...ESPECIALLY ACROSS THE NORTHEAST.  WL
LOWER TEMPS A FEW DEGS ACROSS THE ERN AREAS.  NO SIGNIFICANT CONERNS
ARE EXPECTED ACROSS THE WATERS GIVEN THE WEAKENING GRADIENT WITH THE
APPROACH OF THE COLD FNT (WHICH CURRENTLY RESIDES FROM LUFKIN TO
AUSTIN TO JUST NORTH OF DEL RIO).

&&

.AVIATION...THUNDERSTORMS ARE EXPECTED TO REMAIN ALONG THE RIO
GRANDE VALLEY AND OVER MEXICO THROUGH THIS EVENING WHERE ADEQUATE
INSTABILITY EXISTS. LAREDO WILL REMAIN ON THE EASTERN FRINGES OF
THIS ACTIVITY. SUFFICIENT LOW-LEVEL MOISTURE AND STRONG GROUND-LEVEL
STABILIZATION WILL LEAD TO THE FORMATION OF FOG OVERNIGHT/EARLY
SUNDAY MORNING. MVFR VISIBILITIES CAN BE EXPECTED FROM
ALICE-BEEVILLE AND POINTS EAST BETWEEN 05Z-10Z EXCEPT IFR
VISIBILITIES FROM REFUGIO-VICTORIA. IFR/LIFR VISIBILITIES/CEILINGS
WILL PREVAIL FROM HEBBRONVILLE-CROSS AND POINTS EAST BETWEEN
10Z-14Z. SOLAR HEATING WILL ALLOW VFR CONDITIONS TO DEVELOP BY
14Z/15Z AREA-WIDE. INCREASING INSTABILITY AND WEAK ATMOSPHERIC
FORCING MAY GENERATE ISOLATED THUNDERSTORMS SUNDAY AFTERNOON ALONG
AND WEST OF A LAREDO-POINT COMFORT LINE.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

MB/80...SHORT-TERM GRIDS
BB/85...AVIATION
Hazardous weather outlook, May 14, 4:51 AM CST, 15 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
551 AM CDT SAT MAY 14 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-151100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
551 AM CDT SAT MAY 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN OUTFLOW BOUNDARY WILL MOVE ACROSS CENTRAL TEXAS TODAY AND
TONIGHT...PROVIDING A SLIGHT CHANCE FOR SHOWERS AND
THUNDERSTORMS...MAINLY OVER THE RIO GRANDE PLAINS AND VICTORIA
CROSSROADS.  ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL FOR
GUSTY WINDS...SMALL HAIL AND HEAVY DOWNPOURS.  HOWEVER...NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS SUNDAY THROUGH
MONDAY AS A FRONTAL BOUNDARY COMBINES WITH AN UPPER-LEVEL
DISTURBANCE. A FEW STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS AND
SMALL HAIL BUT NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. THERE
IS JUST A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS ON MONDAY
NIGHT AND TUESDAY...WITH NO SEVERE WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

94/86

The radar

The Corpus Christi radar (KCRP), 201 km away, was scanning. The volume nearest the first event began at 02:27 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Webb

When
May 14, 8:25 PM CST
Where
Webb County, 12 mi S of (Lrd)laredo Intl Arp
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
27.450, -99.517

County officials reported golf ball size hail in Rio Bravo.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449250.